Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV & MI
Aug 23, 2009

HI, I have been on Trizivir since 1998, VL Undetectable, T-Cells around 800. I recently had an MI and angeoplasty. My HIV doc wants to change my meds to Truvada/Darunavir 800mg/Ritonavir 100mg due to Abacavir's increase in risk for coronary heart disease. My worry is that to start taking the two PIs for the first time will also increase my risks of CHD. Do you have an opinion on this and perhaps an idea of a different combination (I favour Atripla to remove the PIs)

Response from Dr. Henry

Current data seems to mildly suggest that the MI risk would be lower for an efavirenz based regimen versus a boosted protease inhibitor based regimen (limited data for darunavir since so new). Sustiva (efavirenz) based regimen (such as Atripla) is generally heart friendly but if you have past history of drug failure/resistance then there would be a concern about the low barrier to resistance for an efavirenz based regime compared to boosted PI based regimen. KH



Previous
New to Reyataz/Epzicom ALT AST up
Next
Is this a side effect of Stocrin and Truvada?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement